Kansas, 2023

Flash Flooding and Flood in Kansas, June 30, 2023

June 30, 2023 · NWS GLD · 33 events in 8 counties and zones

In the early afternoon of the 30th, storms from Colorado crossed into Kansas along I-70. These storms caused widespread wind damage and up to 2 inch in diameter hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

In the early afternoon of the 30th, storms from Colorado crossed into Kansas along I-70. These storms caused widespread wind damage and up to 2 inch in diameter hail. The highest measured wind gust was 79.4 mph at Hill City and then the station promptly stopped reporting winds. One injury did occur when a vehicle was blown off of the road. Torrential rainfall also lead to localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 30, 1:41 PM MST, 34 minutes earlier.

Area forecast discussion, Jun 30, 1:41 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
241 PM MDT Fri Jun 30 2023

.UPDATE...
Issued at 105 PM MDT Fri Jun 30 2023

Forecast updated for the issuance of Severe Thunderstorm Watch
#422. This is in effect through 01z Saturday for all areas
along/west of Highway 25. Expecting damaging wind gusts to 70
mph, hail up to 2 inches, along with an isolated tornado or two.
The remaining portions of the cwa may be added later depending on
conditions later this evening.

UPDATE Issued at 1218 PM MDT Fri Jun 30 2023

Forecast updated for the issuance of a Flood Watch for Flash
Flooding. The Watch is for the entire forecast area from 21z this
afternoon to around 15z Saturday. Storms are already forming up
west of the cwa, and will begin to trend eastward over the next
couple hours. The heaviest storms could bring about 1 to 2 inch an
hour rainfall.

&&

.SHORT TERM...(Today through Saturday)
Issued at 158 AM MDT Fri Jun 30 2023

Latest upper air analysis shows a trough over the Intermountain
West.  Within the larger scale feature are smaller troughs moving
through the southwest flow onto the Plains.  This has led to areas
of storm activity over the Central Plains where there is enough
instability to support storm development.  At the surface a cold
front/outflow boundary is moving into the forecast area.

This morning the storm activity will gradually move northeast
through the forecast area.  There may be another round of storm
activity during the latter part of the morning as a weaker upper
level short wave trough moves through.  Confidence is on the low
side given the conflicting information in the model data.  If this
storm activity does occur, it will exit the forecast area by the
early afternoon.  There could be a brief window for the CAPE to
become high enough for the storms to become severe during the latter
part of the morning.  However this appears to be a conditional
threat in that the storm activity will need to cool the temperatures
of the 700-800 mb layer enough to erode the cap that will be in
place.  This could certainly happen, but given the conditional
threat for severe weather to occur, and the time of day the possible
severe weather would occur, confidence is low for this to happen.

During the mid afternoon the morning storm activity, should it
develop, will exit.  The main round of storm activity looks to move
into the forecast area from the west during the late afternoon. This
activity will be ahead of the upper level short wave trough axis
that will move through.  Wouldn't be surprised if a line of storms
ended up forming ahead of the trough axis as it moved through the
forecast area, due to the mean wind being parallel to the upper
level short wave trough that will be moving through.

Meanwhile ahead of the main area of storm activity, isolated to
possibly scattered storms may form during the latter part of the
afternoon.  Model data is suggesting there will be smaller scale
short wave troughs moving over the forecast area that could help
spark storm development.  The environment is certainly favorable for
storm development ahead of the main line of activity.  Have more
confidence in storms forming over the eastern part of the forecast
area during the latter part of the afternoon than strong to severe
storms forming during the latter part of the morning.

Friday night the upper level trough axis will progress eastward
across the forecast area.  As mentioned earlier, would not be
surprised for these storms to merge into somewhat of a line as they
progress eastward.  If these storms form a line the main threat with
them will be strong to damaging winds.  While hail could certainly
occur with these storms, the beneficial competition among the
updrafts will likely lead to only small hail occurring.  Another
threat may be the formation of QLCS tornadoes.  The 0-3km bulk shear
may be orientated perpendicular to the line, enough to promote the
formation of brief tornadoes within the line of storms.

In addition to the severe weather, model data is suggesting there
will be heavy rainfall with this line.  Mean storm motion will be
around 20 MPH.  In addition the precipitable water will be on the
high side of the spectrum, around 1" to 1.5".  The daily maximum is
1.75".  Considered doing a watch for flash flooding.  However the
line of storm activity is not the best setup for flash flooding due
to the line likely moving fast enough to prevent flooding from
occurring.

Saturday there maybe some lingering storm activity over the eastern
part of the forecast area as the trough axis exits the forecast
area.  If the storm activity is confined to the center of the trough
itself, there could be a MCV that forms.  This activity will slowly
move eastward through the day.  Wouldn't be surprised the storm
activity is slower to move east than currently forecast since this
activity may end up behaving more like a closed low in that the
models are too fast with its eastward progression.  Rainfall should
end from west to east during the afternoon. Am doubtful there will
be any severe weather with this storm activity due to the ongoing
cloud cover during the day.

Saturday night the sky will clear out behind the storm activity.
Lows will be a little cooler than tonight.

.LONG TERM...(Sunday night through Friday)
Issued at 240 PM MDT Fri Jun 30 2023

From the latest GFS and ECMWF model runs, a broad H5 ridge does
extend over a good portion of the southern Plains backing west into
the 4-corners region. There will be northwest flow aloft over the
cwa transitioning to zonal flow by Tuesday night. On the northern
periphery of the ridge, several shortwaves are expected to
transition off the central Rockies, bringing chances for rw/trw
mainly during the afternoon and evening hours. Based on the latest
guidance though, the midweek timeframe will see the stronger
shortwaves to impact almost the entire cwa. The passage of these
shortwaves will be accompanied lee-side troughing to our west
transitioning to a surface low with an extending front. This will be
the focus for strong low level moisture feeding over the area, with
east-southeast flow and PW values ranging from 1-1.5" mainly over
the eastern portion of the cwa. Some of the far eastern portions
could even push close to 2.0". These high numbers will bring about
further hydro concerns as this amount of potential rainfall will
impact the cwa over the period with flooding concerns.

For temps, highs mainly in the 90s for Monday and Tuesday will give
way to a mix of 70s and 80s for the latter portion of the week, due
to more clouds/precip expected. For overnight lows, mainly 60s for
Sunday through Tuesday nights, warmest east. For Wednesday night
onward, a trend lower to a 50s and 60s mix.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1058 AM MDT Fri Jun 30 2023

Through about 20z-21z, both terminals will see VFR conditions.
After this, the threat for thunderstorms will pick up through
about 04z-05z Saturday. While the expected thunderstorms will not
be persistent, showers will be present. Ceilings could drop down
to MVFR at times, with visibility in rw/trw down to 4-6sm at
times. Winds for both sites will see an initial northeast flow
around 10kts meander back to northwesterly by 01z-03z Saturday.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Saturday morning for KSZ001>004-013>016-
     027>029-041-042.

CO...Flood Watch through Saturday morning for COZ090>092.

NE...Flood Watch through Saturday morning for NEZ079>081.

&&

UPDATE...JN
SHORT TERM...JTL
LONG TERM...JN
AVIATION...JN
Hazardous weather outlook, Jun 30, 12:04 PM MST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
104 PM MDT Fri Jun 30 2023

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011915-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
104 PM MDT Fri Jun 30 2023 /204 PM CDT Fri Jun 30 2023/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A Severe Thunderstorm Watch is now in effect for areas along and west
of Highway 25 through 7 pm MDT/8 pm CDT. You can expect hail up to
two inches in diameter and wind gusts up to 70 MPH with the
strongest storms. An isolated tornado or two is also possible.

A Flood Watch for potential Flash Flooding remains in effect for the
entire Tri State region this afternoon and tonight. Locally heavy
rainfall rates of 1 to 2 inches per hour are possible, and will
impact all primary and secondary roadways.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

Thunderstorms may form Tuesday afternoon and evening over the Tri-
State Area as a strong cold front moves through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please send any severe or
flooding reports to the National Weather Service in Goodland via
phone or social media. Please do so safely.

In the hours before

Special weather statement, Jun 30, 12:20 PM MST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Goodland KS
120 PM MDT Fri Jun 30 2023

COZ091-301945-
Kit Carson County CO-
120 PM MDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of southwestern Kit
Carson County through 145 PM MDT...

At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Seibert, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Kit
Carson County.

This includes Interstate 70 in Colorado between mile markers 408 and
429.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
east central Colorado.

&&

LAT...LON 3909 10299 3938 10276 3934 10236 3904 10272
      3904 10292
TIME...MOT...LOC 1919Z 220DEG 17KT 3910 10285

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JRM
Local storm report, Jun 30, 12:39 PM MST, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
139 PM MDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Hail             3 E Vona                39.31N 102.69W
06/30/2023  E0.88 inch       Kit Carson         CO   Trained Spotter

&&

JN
Local storm report, Jun 30, 12:40 PM MST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
140 PM MDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     Rain             3 E Vona                39.31N 102.69W
06/30/2023  M0.50 inch       Kit Carson         CO   Trained Spotter

            Rainfall total in 15 minutes.

&&

JN
Local storm report, Jun 30, 12:54 PM MST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
154 PM MDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     Tornado          7 N Seibert             39.39N 102.87W
06/30/2023                   Kit Carson         CO   Storm Chaser

            Storm chaser located about 6 miles N of
            Seibert on Highway 59 reported a few brief
            touchdowns/ground circulations between 1:45
            and 1:50 pm MDT.

&&

Vincent
Local storm report, Jun 30, 1:11 PM MST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
211 PM MDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Hail             8 N Seibert             39.41N 102.87W
06/30/2023  E0.70 inch       Kit Carson         CO   NWS Employee

            Off duty NWS employee reported dime size
            hail 8 miles north of Seibert at 2 pm MDT.

&&

Vincent
Local storm report, Jun 30, 1:59 PM MST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
259 PM MDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Hail             10 N Burlington         39.45N 102.26W
06/30/2023  E0.75 inch       Kit Carson         CO   NWS Employee

            Off-duty NWS employee reported dime size
            hail accumulating to a depth of 2 inches on
            Highway 385 about 10 miles north of
            Burlington, CO.

&&

Vincent

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 9 hail, 3 flash flood, 1 flood. Local standard time, as filed.

Hail, Sherman

When
June 30, 2:15 PM MST
Where
Sherman County, 9.78 mi NNE of Kanorado Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
39.524, -101.931

Lots of hail up to 1.75 inches that broke branches and windows.

Thunderstorm Wind, Sherman

When
June 30, 2:18 PM MST
Where
Sherman County, 3.21 mi E of Kanorado
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
911 Call Center
Coordinates
39.329, -101.970

Dispatch reported a westbound truck pulling a bumper-pull camper was blown off the road onto its side due to the winds. There was one minor injury due to a laceration.

Thunderstorm Wind, Sherman

When
June 30, 2:25 PM MST
Where
Sherman County, 10.75 mi NNE of Goodland Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.511, -101.614

Powerline blown down from one of the electric poles.

Hail, Sherman

When
June 30, 2:27 PM MST
Where
Sherman County, 8.71 mi N of Goodland Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
39.496, -101.707

Golf ball size hail on Highway 27 10 miles north of Goodland.

Flash Flood, Thomas

When
June 30, 3:30 PM CST to 5:15 PM CST
Where
Thomas County, 4.16 mi N of Colby Muni Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
39.490, -101.054

Social media report of water flowing over Highway 25 near the intersection of County Road Z.

Thunderstorm Wind, Sherman

When
June 30, 2:38 PM MST to 2:41 PM MST
Where
Sherman County, 11.86 mi NE of Goodland Arpt
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.511, -101.573

Off-duty NWS employee estimated 80 mph winds. 60 mph gusts begin at 38 past the hour. Broken windows were also reported.

Hail, Sherman

When
June 30, 2:41 PM MST
Where
Sherman County, 11.85 mi NE of Goodland Arpt
Measured
2 in hail
Reported by
NWS Employee
Coordinates
39.511, -101.574

Hail up to 2 inches reported.

Thunderstorm Wind, Sherman

When
June 30, 2:41 PM MST
Where
Sherman County, 11.82 mi NE of Goodland Arpt
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.511, -101.575

Off-duty NWS employee estimated 80 mph winds. 60 mph gusts begin at 38 past the hour. Broken windows were also reported.

Flash Flood, Sherman

When
June 30, 2:45 PM MST to 6:00 PM MST
Where
Sherman County, 11.91 mi NE of Goodland Arpt to 12 mi NE of Goodland Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.511, -101.572

Runoff from torrential rainfall caused water to go over the road in a low spot. Depth was approximately six inches.

Flash Flood, Sherman

When
June 30, 2:45 PM MST to 6:00 PM MST
Where
Sherman County, 11.39 mi NNE of Goodland Arpt to 11.36 mi NNE of Goodland Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.509, -101.585

Runoff from torrential rainfall caused water to go over the road in a low spot. Depth was approximately six inches.

Thunderstorm Wind, Sherman

When
June 30, 2:50 PM MST
Where
Sherman County, 0.69 mi N of Edson
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.340, -101.550

Report of 60 mph winds and a lot of pea sized hail.

Thunderstorm Wind, Thomas

When
June 30, 4:17 PM CST
Where
Thomas County, 7.77 mi WSW of Mingo
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
39.230, -101.100

Ambient Personal Weather Station.

Thunderstorm Wind, Thomas

When
June 30, 4:22 PM CST
Where
Thomas County, 9.51 mi WSW of Mingo
Measured
54 kt (62 mph) estimated gust
Reported by
Mesonet
Coordinates
39.220, -101.130

Measured at a personal weather station.

Hail, Thomas

When
June 30, 4:27 PM CST
Where
Thomas County, 1.4 mi N of Colby Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
39.450, -101.054

Facebook report of quarter size hail 4 miles north of Colby.

Thunderstorm Wind, Thomas

When
June 30, 4:29 PM CST
Where
Thomas County, 0.87 mi SE of Colby Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
39.420, -101.040

AWOS site at the Colby Airport.

Thunderstorm Wind, Logan

When
June 30, 4:49 PM CST
Where
Logan County, 0.87 mi WSW of Monument
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.096, -101.035

Measured 2 miles west of Monument.

Flood, Decatur

When
June 30, 5:15 PM CST to 8:30 PM CST
Where
Decatur County, 1.01 mi W of Jennings to 1 mi WNW of Jennings
Cause
Heavy Rain
Reported by
Public
Coordinates
39.681, -100.299

Public reported that flooding is ongoing in the town of Jennings. This includes Highway 383, town roads, and culverts in town.

Thunderstorm Wind, Thomas

When
June 30, 5:15 PM CST
Where
Thomas County, 0.87 mi NW of Rexford
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
39.480, -100.760

Personal Weather Station measurement.

Thunderstorm Wind, Sheridan

When
June 30, 5:23 PM CST
Where
Sheridan County, 2.51 mi E of Tasco
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.356, -100.254

Measured at a personal weather station.

Hail, Sheridan

When
June 30, 5:35 PM CST
Where
Sheridan County, 3.23 mi WSW of Lucerne
Measured
1 in hail
Reported by
Public
Coordinates
39.484, -100.257

Facebook report of nickel to quarter size hail 13 miles northeast of Hoxie.

Thunderstorm Wind, Gove

When
June 30, 5:40 PM CST
Where
Gove County, 3.01 mi E of Park
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.095, -100.314

Measured at a personal weather station.

Hail, Norton

When
June 30, 5:55 PM CST
Where
Norton County, 3.83 mi SE of Dellvale
Measured
1 in hail
Reported by
Public
Coordinates
39.730, -99.980

Corn stalks 3-4 feet tall now stubs after wind and hail storm. Nickel size hail found at 9:30 AM the next day. The hail swath between CR V and CR Q, and another between CR W6 and CR E2. Hail was a foot deep in the ditches.

Hail, Graham

When
June 30, 5:57 PM CST
Where
Graham County, 0.66 mi SSE of Hill City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.361, -99.846

Spotter reported quarter size hail and estimated wind gusts up to 80 mph.

Hail, Graham

When
June 30, 5:57 PM CST
Where
Graham County, 1.39 mi S of (Hlc)hill City Muni
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.360, -99.827

Spotter reported quarter size hail.

Thunderstorm Wind, Graham

When
June 30, 5:57 PM CST
Where
Graham County, 0.66 mi SSE of Hill City
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.361, -99.846

Spotter reported quarter size hail and estimated wind gusts up to 80 mph.

Thunderstorm Wind, Graham

When
June 30, 6:00 PM CST
Where
Graham County, 0.53 mi E of Bogue
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.370, -99.690

Spotter estimated 75 mph wind gust.

Thunderstorm Wind, Norton

When
June 30, 6:00 PM CST
Where
Norton County, 4.18 mi S of Norton
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
39.770, -99.890

Facebook report indicating that a semi with a load of cows was blown over on Highway 283, just south of County Road Q.

Thunderstorm Wind, Norton

When
June 30, 6:00 PM CST
Where
Norton County, 5.75 mi SSE of Norton
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
39.750, -99.850

Healthy 20 foot cedar tree uprooted. Numerous 3-6 inch diameter tree branches broken off of maple trees. Soffit blown out of the west side of the house and tin torn off roof of farm buildings.

Thunderstorm Wind, Norton

When
June 30, 6:00 PM CST
Where
Norton County, 5.69 mi S of Norton
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
39.748, -99.890

There are 12 transmission power line structures leveled between County Roads R and S along Highway 283. The crew replacing them said most had been pulled out of the ground. They are approximately 18-24 inch poles 9 feet in the ground.

Hail, Graham

When
June 30, 6:10 PM CST
Where
Graham County, 1.96 mi SW of Nicodemus
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.380, -99.646

Spotter reported pea to quarter size hail.

Thunderstorm Wind, Graham

When
June 30, 6:50 PM CST
Where
Graham County, 4.21 mi N of (Hlc)hill City Muni
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.440, -99.845

Report of 15 power poles blown over/snapped from this evening’s storm.

Thunderstorm Wind, Graham

When
June 30, 6:58 PM CST to 7:03 PM CST
Where
Graham County, 0.41 mi S of (Hlc)hill City Muni
Measured
69 kt (79 mph) measured gust
Reported by
ASOS
Coordinates
39.374, -99.830

The ASOS at the Hill City. A gust of 75 mph was measured at 58 past the hour and the wind stopped reporting at 5 past the hour with a maximum gust of 79.4 mph.

Thunderstorm Wind, Graham

When
June 30, 7:14 PM CST
Where
Graham County, 1.69 mi ENE of Bogue
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.378, -99.670

Measured at personal weather station kksbogue3.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2023Every state in 2023This day in weather historyWarnings in Kansas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1107755, 1108264, 1108262, 1107763, 1107725, 1108158, 1107749, 1108253, 1107717, 1108139, 1108218, 1107841, 1108171, 1107768, 1107842, 1107846, 1107744, 1107843, 1107845, 1107770, 1107844, 1108144, 1107787, 1107789, 1107838, 1108176, 1108231, 1108236, 1108242, 1107792, 1108258, 1107839, 1107840.